MAUDE Adverse Event Report: BD INFUSION THERAPY SYSTEMS INC. S.A. DE C.V. BD LUER-LOK¿ SYRINGE WITH DETACHABLE NEEDLE; HYPODERMIC SINGLE LUMEN NEEDLE

BD INFUSION THERAPY SYSTEMS INC. S.A. DE C.V. BD LUER-LOK¿ SYRINGE WITH DETACHABLE NEEDLE; HYPODERMIC SINGLE LUMEN NEEDLE
Catalog Number 305786
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 11/28/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A device evaluation is anticipated, but has not yet begun.Upon completion of the investigation, a supplemental report will be filed.
 
Event or Problem Description
It was reported with the use of the bd luer-lok¿ syringe with detachable needle there was an issue with syringe not being fully tight with needle.
 
Event or Problem Description
It was reported with the use of the bd luer-lok¿ syringe with detachable needle there was an issue with syringe not being fully tight with needle.It was reported that 50 devices were affected.
 
Additional Manufacturer Narrative
Describe event or problem: it was reported with the use of the bd luer-lok¿ syringe with detachable needle there was an issue with syringe not being fully tight with needle.It was reported that 50 devices were affected.Investigation summary: the samples received from the customer were visually inspected for any damage that they could have and the only place found with some tearing was the area of the luer connection on both needles received.This tear was done at the moment the needle and the syringe were assembled together and when the luer connection was tightened the treads were loosed, this is the condition that the customer find on the material.With this condition we can confirm the issue stated by the customer on the two samples received, after that we assembled the retain samples we have and perform the same test, we assembled 10 pieces of the needle and the syringe but on this case we did not find any failure as the one showed on the samples received from the customer, we can assign this issue as a material defect, due that our process it is only packaging, we place the needle and the syringe on a blister and then it is sealed and packed, we do not perform any kind of test during this process.The defect stated by the customer it is confirmed.Reviewing our pfmea¿s rm5788, there are proper controls in place to detect packaging product malfunctions.We could not determine the root cause as a manufacturing defect, it can be assign it as a material or end user issue, due that during the assembly of the retention samples we could not replicate the defect found by the customer.Material 305224 with lot number 8221608 was manufactured on august 21, 2018.According to sampling plan applied for product performance, this lot was accepted.During manufacturing of this lot number several inspection were performed to the material and no similar issues to the one stated by the customer were found.These inspections were performed by the qa tech and production personnel, during the inspections no issues were found.All relevant information during the dhr review shown that meet all established manufacturing criteria.

Brand Name
BD LUER-LOK¿ SYRINGE WITH DETACHABLE NEEDLE
Common Device Name
HYPODERMIC SINGLE LUMEN NEEDLE
Manufacturer (Section D)
BD INFUSION THERAPY SYSTEMS INC. S.A. DE C.V.
periferico luis donaldo
colosio no. 579
nogales
MDR Report Key8186840
Report Number9610847-2018-00427
Device Sequence Number2266307
Product Code FMI
UDI-Device Identifier00382903057863
UDI-Public00382903057863
Combination Product (Y/N)N
Initial Reporter CountryKS
PMA/510(K) Number
K161170
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,other,user facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 01/23/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Other
Device Expiration Date07/31/2023
Device Catalogue Number305786
Device Lot Number8221608
Initial Date Received by Manufacturer 11/29/2018
Supplement Date Received by Manufacturer11/29/2018
Initial Report FDA Received Date12/20/2018
Supplement Report FDA Received Date01/24/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;